MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER
Catalog Number 1601-44
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the device for evaluation and we have confirmed the reported incident.During our evaluation, we found that the section of the balloon beyond the distal ligature also inflated although this section of the balloon was not designed to do so.This section of the balloon also failed to deflate although the main body of the balloon deflated properly.When the balloon was removed from the catheter, we observed a longitudinal cut on the distal groove of the catheter that extended above this groove.As a result, water was leaking through this hole and into the tip of the balloon.The root cause was determined to be an operator error- this section was accidently cut while trimming the flash after the welding process.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.We have made our manufacturing operators aware of the incident.We believe this awareness will act to minimize the issue in future.The issue was detected during pre-use check.The procedure was completed using a new lemaitre embolectomy catheter.
 
Event or Problem Description
During pre-use check, surgeon inflated the balloon of a single lumen catheter using saline.Upon inflation, he observed that a section of the balloon beyond distal ligature also inflated.However, this section of the balloon failed to deflate when he pulled the plunger of the syringe although the section of balloon below the distal ligature deflated properly.

Brand Name
SINGLE LUMEN EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key7794413
Report Number1220948-2018-00058
Device Sequence Number1197785
Product Code DXE
UDI-Device Identifier00840663100491
UDI-Public00840663100491
Combination Product (Y/N)N
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2023
Device Catalogue Number1601-44
Device Lot NumberSLC4417
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2018
Initial Report FDA Received Date08/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1